MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implantation procedure, the haptic was found to be bent or crimped.There was patient contact, and the procedure was completed on the same day.Additional information was requested.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious malfunction.No further reports required.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received as the initial reporter was referring to the staff's experience, noting that eye procedures are performed three times a week (monday, wednesday, and friday).This was not intended to suggest that the event occurred three times a week.As there is no product-related issue identified, the file will be closed as cancelled.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The product was returned for analysis, and a straight leading haptic was observed.The device was received in an opened blister tray inside the product carton.Solution was dried in the device.The lock-out assembly had been removed.The plunger and the lens had been advanced into the mid-nozzle.The plunger position was acceptable.The trailing haptic was folded onto the optic, and the leading haptic was extended straight.The plunger, lens, and haptic positions were acceptable.The presentation of straight leading haptics is addressed in the product instructions for use (ifu), which state that delivery may proceed with caution and should be managed according to the outlined instructions.While straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible contributing factors may include: use of a non-qualified viscoelastic or bss in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.Excessive delay between device preparation and delivery, potentially leading to haptic unfolding.Use of the delivery system at operating room temperatures outside the recommended range of eighteen degrees celsius (sixty-four degrees fahrenheit) to twenty-three degrees celsius (seventy-three degrees fahrenheit).Ovd should be allowed to reach room temperature over a 20-minute period before use.Any of the above factors, alone or in combination, may led to an event such as the one reported.Based on the product history record, the product met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A supplementary medical device record (smdr1) was submitted initially as the initial complaint was deemed invalid.Upon further review, the file was determined to be a valid complaint.Additional reports will be submitted accordingly.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22321228
Report Number9612169-2025-01281
Device Sequence Number15658212
Product Code HQL
UDI-Device Identifier00380652393676
UDI-Public(01)00380652393676(17)280224(11)250225(10)26000842
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26000842
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/27/2025
07/25/2025
09/03/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/04/2025
08/19/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown